Mississippi, 2001

Flash Flooding and Hail in Mississippi, March 1 to 3, 2001

March 1 to 3, 2001 · NWS JAN · 64 events in 19 counties and zones

53 flash flood, 7 hail, 4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 53 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$539,000
Crop damage
None recorded
Events
64

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 1, 2:40 PM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Mar 1, 2:40 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CST THU MAR 1 2001

VERY WET CONDITIONS WILL CONTINUE ACROSS THE ENTIRE FORECAST AREA
INTO SATURDAY NIGHT. SHORT WAVES CONTINUE TO MOVE RAPIDLY EASTWARD
ACROSS THE FORECAST AREA AS THE UPPER AIR WINDS BLOW NORTHEASTWARD
ACROSS TEXAS AROUND A DEEP TROUGH WHICH IS SOUTH OF SOUTHERN
CALIFORNIA. A CLOSED 500MB LOW IS LOCATED NEAR BAJA CALIFORNIA.
MODELS HAVE HAD A DIFFICULT TIME FORECASTING THE SHORT WAVES AND
ASSOCIATED PRECIPITATION IN THIS WEATHER PATTERN. BUT...MODELS ARE
IN GENERAL AGREEMENT THAT WET WEATHER WILL PERSIST WELL INTO
SATURDAY BEFORE THE UPPER TROUGH FINALLY MOVES FAR ENOUGH EAST TO
PUSH THE SURFACE LOW EAST OF THE FORECAST AREA. THE HEAVIEST
RAINFALL IN THE FORECAST AREA IS MOST LIKELY TO OCCUR FRIDAY
AFTERNOON INTO FRIDAY NIGHT AS A WARM FRONT IS PUSHED NORTHWARD INTO
SOUTHERN MISSISSIPPI WITH CONSIDERABLE RAINFALL EXPECTED ACROSS THE
FORECAST AREA BOTH NORTH AND SOUTH OF THE FRONT. A SURFACE LOW WILL
TRACK ALONG THIS FRONT INTO SOUTHERN MISSISSIPPI ON FRIDAY NIGHT.

A FLASH FLOOD WATCH WAS ISSUED EARLY THIS MORNING FOR ALL BUT THE
THREE MOST SOUTHEASTERN COUNTIES IN THE FORECAST AREA (MARION, LAMAR
AND FOREST). IT NOW APPEARS THE HEAVIER RAIN WILL HOLD OFF TILL
TONIGHT WITH MOST WIDESPREAD RAIN LATER ON FRIDAY. MAY CUT BACK ON
FLASH FLOOD WATCH AREA SLIGHTLY IN SOUTHEASTERN SECTIONS OF FORECAST
AREA WHEN WE PRODUCE A NEW FLASH FLOOD WATCH PRODUCT LATER THIS
AFTERNOON. HOWEVER...WE WILL MOST LIKELY NEED TO CONTINUE A FLASH
FLOOD WATCH FOR MOST OF THE FORECAST AREA WELL INTO SATURDAY AS
THUNDERSTORMS WITH TRAINING PRECIPITATION CELLS OVER SATURATED
GROUND MAY CAUSE WATER TO RISE RAPIDLY ALONG RIVERS...CREEKS...
DRAINAGE DITCHES...AND OTHER LOW LYING AREAS.

THERE COULD ALSO BE A CHANCE OF SOME SEVERE THUNDERSTORMS IN
PORTIONS OF THE FORECAST AREA FROM SOUTHWEST TO EAST CENTRAL
MISSISSIPPI AND SOUTHWARD ON FRIDAY AFTERNOON AND FRIDAY NIGHT AS A
FEW STRONGER STORMS MAY PRODUCE GUSTY WINDS AND LARGE HAIL.

ONE MORE THING TO DISCUSS IN THE SHORT TERM PERIOD IS THE LATEST
RADAR IMAGERY. THUNDERSTORMS NOW MOVING INTO CHICOT COUNTY ARKANSAS
ARE LIKELY TO WEAKEN AS THEY MOVE FARTHER EAST THIS AFTERNOON.
HOWEVER...EXPECT RAIN AND A FEW THUNDERSTORMS TO CONTINUE TO MOVE
INTO SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN
MISSISSIPPI THIS EVENING AND TONIGHT. ANOTHER AREA OF SHOWERS AND
THUNDERSTORMS WILL SPREAD NORTHEASTWARD INTO SOUTHWEST MISSISSIPPI
INTO THE EARLY EVENING HOURS.

TEMPERATURE FORECAST WILL BE A BIT OF A CHALLENGE THE NEXT SEVERAL
DAYS AS A FRONTAL BOUNDARY CONTINUES TO BE ORIENTED WSW TO ENE
ACROSS SOUTHERN PORTIONS OF MISSISSIPPI THROUGH SATURDAY. WILL GO
MOST CLOSELY WITH THE AVN MOS GUIDANCE THROUGH THE PERIOD.

QPF DISCUSSION:  WILL GO ALONG WITH NCEP GUIDANCE (SIMILAR TO AVN QPF
FORECAST) FOR A BROAD AREA OF .50 INCH AMOUNTS IN MUCH OF NORTHEAST
LOUISIANA AND WEST CENTRAL MISSISSIPPI FROM 00 TO 06Z TONIGHT AND
OVER EAST CENTRAL AND SOUTHEAST MISSISSIPPI FROM 06 TO 12Z. THEN
AREAL AVERAGES OF AROUND ONE HALF INCH AGAIN FROM 12Z TO 18Z AND
FROM 18Z TO 00Z DURING THE DAY ON FRIDAY. MUCH OF THE FORECAST AREA
COULD RECEIVE AROUND 2 INCHES OF RAIN FOR THE 24 HOUR PERIOD ENDING
AT 00Z SATURDAY...WITH MUCH MORE RAIN TO COME AFTER THAT.

EXTENDED FORECAST
RAIN AND THUNDERSTORMS SHOULD FINALLY PUSH OUT OF THE AREA ON SUNDAY
WITH DRY CONDITIONS LIKELY THROUGH THURSDAY. TEMPERATURES SUNDAY
THROUGH THURSDAY SHOULD BE A BIT COOLER THAN NORMAL WITH SLOWLY
MODERATING TEMPERATURES THROUGH THE PERIOD.

PRErLIM NUMBERS:
JAN 56/62/53/63  9999
MEI 56/66/57/69  9999

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

15

In the hours before

Special weather statement, Mar 1, 2:00 PM CST, 5 hours 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-
072>074-021200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CST THU MAR 01 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE BEFORE MIDNIGHT OVER
PORTIONS OF SOUTH MISSISSIPPI...MAINLY SOUTH OF A HATTIESBURG TO
HAZLEHURST TO WINNSBORO LOUISIANA LINE.  LARGE HAIL WILL BE THE
PRIMARY THREAT FROM THESE STORMS AS THEY MOVE EAST AT 30 TO 40 MPH.

OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH
TONIGHT AS MOIST UNSTABLE AIR PUSHES NORTHWARD INTO THE LOWER
MISSISSIPPI VALLEY. A NEARLY STATIONARY FRONT ALONG THE COAST IS
EXPECTED TO BOW NORTHWARD AND LIE ROUGHLY ALONG A BROOKHAVEN TO
MERIDIAN LINE EARLY ON FRIDAY. MEANWHILE...ANOTHER UPPER LEVEL
DISTURBANCE IN EAST TEXAS WILL CROSS THE REGION TONIGHT HELPING TO
TRIGGER THE THUNDERSTORMS.

A STRONGER UPPER LEVEL STORM SYSTEM COMING OUT OF MEXICO ON FRIDAY
WILL PRODUCE A SURFACE LOW PRESSURE CENTER IN THE WESTERN GULF THAT
IS FORECAST TO HEAD INTO SOUTHEAST MISSISSIPPI FRIDAY NIGHT. SOME
SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS LOW AS WELL.

...FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT NORTH OF A LINE
FROM JONESVILLE LOUISIANA TO NATCHEZ TO BROOKHAVEN TO LAUREL.

AREAS OF RAIN WILL INCREASE DURING THE EVENING MAINLY WEST OF
INTERSTATE 55...OVERSPREADING MOST AREAS EARLY TONIGHT. RAINFALL
WILL BECOME HEAVY AT TIMES WITH AMOUNTS FROM ONE TO THREE INCHES
POSSIBLE OVERNIGHT. RAINFALL RATES OF ONE INCH PER HOUR COULD
PRODUCE FLASH FLOODING AT MANY LOCATIONS...ESPECIALLY WHERE CREEKS
AND RIVERS ARE ALREADY AT OR ABOVE BANKFULL. BE ALERT FOR RAPIDLY
RISING WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND.

OTHERWISE...LOCALLY HEAVY RAINS SHOULD BE LESS PERSISTENT THROUGH
TONIGHT IN PARTS OF SOUTHEAST MISSISSIPPI. RAINFALL UP TO ONE INCH
OR SO WILL STILL CAUSE PONDING OF WATER...ON ROADWAYS AND IN POOR
DRAINAGE LOCALES.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

53 flash flood, 7 hail, 4 thunderstorm wind. Local standard time, as filed.

Hail, Lawrence

When
March 1, 7:05 PM CST
Where
Lawrence County, 1 mi S of Monticello
Measured
1 in hail
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
31.550, -90.107 (the zone’s center; the record gives no point)

Hail of up to one inch in diameter caused minor roof damage to homes.

Hail, Marion

When
March 1, 7:20 PM CST
Where
Marion County, 10 mi N of Columbia
Measured
1.75 in hail
Property damage
$12,000
Reported by
EMERGENCY MANAGER
Coordinates
31.483, -89.117

Hail up to golfball size damaged roofs and cars in the community of Bunker Hill.

Hail, Marion

When
March 1, 7:40 PM CST
Where
Marion County, 12 mi N of Columbia
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.231, -89.822 (the zone’s center; the record gives no point)

Hail, Jefferson Davis

When
March 1, 7:40 PM CST
Where
Jefferson Davis County, 4 mi S of Bassfield
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.570, -89.823 (the zone’s center; the record gives no point)

Hail, Lamar

When
March 1, 7:45 PM CST
Where
Lamar County, Sumrall
Measured
2.5 in hail
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
31.206, -89.509 (the zone’s center; the record gives no point)

Hail of up to tennis ball size was reported in and just south of the town of Sumrall. The hail was up to three inches in depth on the ground, with one report of hail up to one foot deep in Sumrall. Numerous homes, buildings, and cars sustained damage from this significant hail storm.

Flash Flood, Adams

When
March 1, 8:00 PM CST to 10:00 PM CST
Where
Adams County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.483, -91.353 (the zone’s center; the record gives no point)

Minor flooding was reported in various portions of the county.

Hail, Forrest

When
March 1, 8:28 PM CST to 8:30 PM CST
Where
Forrest County, 1 mi N of Petal
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.189, -89.258 (the zone’s center; the record gives no point)

Hail, Jones

When
March 1, 8:43 PM CST
Where
Jones County, 2 mi S of Ovett
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.623, -89.169 (the zone’s center; the record gives no point)

Flash Flood, Lincoln

When
March 1, 11:00 PM CST to March 2, 12:00 AM CST
Where
Lincoln County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.532, -90.454 (the zone’s center; the record gives no point)

Minor flooding of roads occurred in various portions of the county.

Flash Flood, Covington

When
March 1, 11:00 PM CST to March 2, 12:00 AM CST
Where
Covington County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.633, -89.553 (the zone’s center; the record gives no point)

Minor flooding of roads occurred in various portions of the county.

Flash Flood, Covington

When
March 2, 1:30 AM CST to 3:00 AM CST
Where
Covington County, Countywide
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
31.633, -89.553 (the zone’s center; the record gives no point)

Several roads had to be closed due to flooding over the roadway.

Flash Flood, Adams

When
March 2, 2:00 AM CST to 4:00 AM CST
Where
Adams County, Countywide
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
31.483, -91.353 (the zone’s center; the record gives no point)

With nearly 7 inches of rain recorded in the previous 24 hours, a number of roads became flooded.

Flash Flood, Jones

When
March 2, 3:00 AM CST to 4:00 AM CST
Where
Jones County, Countywide
Property damage
$12,000
Reported by
EMERGENCY MANAGER
Coordinates
31.623, -89.169 (the zone’s center; the record gives no point)

Water covered numerous secondary roads.

Flash Flood, Adams

When
March 2, 10:00 AM CST to 2:00 PM CST
Where
Adams County, Countywide
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
31.483, -91.353 (the zone’s center; the record gives no point)

A total rainfall event accumulation of nearly 8.5 inches caused an increasing number of roads to flood. Mudslides occurred on several hillsides near the Mississippi River, and several trees were knocked down in the mudslides. The primary damage from this event was to roads in the county.

Flash Flood, Franklin

When
March 2, 10:00 AM CST to 2:00 PM CST
Where
Franklin County, Countywide
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
31.477, -90.898 (the zone’s center; the record gives no point)

Flooding of roads occurred around Meadville, and in various portions of the county. Highway 556 was closed due to water covering the road.

Flash Flood, Claiborne

When
March 2, 10:20 AM CST to 3:00 PM CST
Where
Claiborne County, Countywide
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
31.974, -90.912 (the zone’s center; the record gives no point)

Several roads in the county were closed due to water on the roads. Many streets were flooded. Several homes had flood damage.

Flash Flood, Jefferson

When
March 2, 11:45 AM CST to 2:30 PM CST
Where
Jefferson County, Stampley
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
31.734, -91.037 (the zone’s center; the record gives no point)

Flooding occurred on roads in the Stampley area.

Thunderstorm Wind, Jones

When
March 2, 1:30 PM CST
Where
Jones County, Sandersville
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
31.623, -89.169 (the zone’s center; the record gives no point)

High winds caused structural damage to a mobile home. A number of trees and power lines were blown down.

Flash Flood, Copiah

When
March 2, 1:50 PM CST to 4:00 PM CST
Where
Copiah County, Countywide
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
31.869, -90.449 (the zone’s center; the record gives no point)

Many roads were flooded. A bridge was washed out on Shady Grove Road.

Flash Flood, Simpson

When
March 2, 2:30 PM CST to 4:30 PM CST
Where
Simpson County, Mendenhall
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
31.913, -89.919 (the zone’s center; the record gives no point)

Numerous roads sustained flooding. A few roads were closed.

Thunderstorm Wind, Marion

When
March 2, 2:49 PM CST
Where
Marion County, 10 mi E of Columbia
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
31.231, -89.822 (the zone’s center; the record gives no point)

A few trees were blown down in rural eastern portions of the county.

Flash Flood, Smith

When
March 2, 3:00 PM CST to 4:30 PM CST
Where
Smith County, Countywide
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
32.018, -89.507 (the zone’s center; the record gives no point)

Water covered portions of a few roads. County Road 136 was closed due to flooding.

Flash Flood, Lawrence

When
March 2, 3:00 PM CST to 4:00 PM CST
Where
Lawrence County, Monticello
Reported by
EMERGENCY MANAGER
Coordinates
31.550, -90.107 (the zone’s center; the record gives no point)

Minor flooding occurred on roads in the Monticello area.

Flash Flood, Covington

When
March 2, 3:00 PM CST to 5:00 PM CST
Where
Covington County, Collins
Reported by
EMERGENCY MANAGER
Coordinates
31.633, -89.553 (the zone’s center; the record gives no point)

Flooding of several roads occurred, mainly in the Collins area.

Flash Flood, Lincoln

When
March 2, 3:00 PM CST to 4:00 PM CST
Where
Lincoln County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.532, -90.454 (the zone’s center; the record gives no point)

Flooding occurred on a few roads.

Thunderstorm Wind, Jones

When
March 2, 3:00 PM CST to 3:15 PM CST
Where
Jones County, 4 mi W of Ovett
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
31.400, -89.833

Many trees and power lines were blown down in southeastern portions of the county.

Thunderstorm Wind, Clarke

When
March 2, 3:27 PM CST
Where
Clarke County, 3 mi E of Shubuta
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.041, -88.689 (the zone’s center; the record gives no point)

A few trees were blown down along County Road 212.

Flash Flood, Jefferson Davis

When
March 2, 3:30 PM CST to 4:30 PM CST
Where
Jefferson Davis County, Prentiss
Reported by
EMERGENCY MANAGER
Coordinates
31.570, -89.823 (the zone’s center; the record gives no point)

Minor road flooding occurred around the Prentiss area.

Flash Flood, Forrest

When
March 2, 3:30 PM CST to 5:30 PM CST
Where
Forrest County, Hattiesburg
Reported by
AMATEUR RADIO
Coordinates
31.417, -89.833

Localized flooding of roads occurred in western portions of the city.

Flash Flood, Lamar

When
March 2, 3:30 PM CST to 6:00 PM CST
Where
Lamar County, Hattiesburg
Reported by
AMATEUR RADIO
Coordinates
31.450, -89.750

Localized flooding occurred on the streets in various portions of the city.

Flash Flood, Marion

When
March 2, 3:30 PM CST to 5:30 PM CST
Where
Marion County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.231, -89.822 (the zone’s center; the record gives no point)

Minor flooding occurred on various roads in the county.

Flash Flood, Jasper

When
March 2, 4:00 PM CST to 5:00 PM CST
Where
Jasper County, Countywide
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
32.019, -89.119 (the zone’s center; the record gives no point)

A few roads sustained minor flooding.

Flash Flood, Adams

When
March 2, 4:00 PM CST to 10:30 PM CST
Where
Adams County, Countywide
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
31.483, -91.353 (the zone’s center; the record gives no point)

A significant amount of additional rainfall added to already flooded conditions in the area to produce more flooding of roads and fields. Flood waters were close to entering several homes.

Flash Flood, Jones

When
March 2, 4:00 PM CST to 5:30 PM CST
Where
Jones County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
31.450, -89.050

Minor flooding occurred on several roads.

Flash Flood, Copiah

When
March 2, 4:05 PM CST to 7:30 PM CST
Where
Copiah County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.869, -90.449 (the zone’s center; the record gives no point)

Minor flooding occurred on various roads in the county.

Flash Flood, Lincoln

When
March 2, 4:15 PM CST to 7:00 PM CST
Where
Lincoln County, Countywide
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
31.532, -90.454 (the zone’s center; the record gives no point)

Significant flooding occurred across much of the county. Over a dozen roads and several bridges were closed. One bridge was washed out.

Flash Flood, Claiborne

When
March 2, 4:30 PM CST to 7:00 PM CST
Where
Claiborne County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.974, -90.912 (the zone’s center; the record gives no point)

Additional rainfall caused continued flooding of roads in the county.

Flash Flood, Covington

When
March 3, 2:30 AM CST to 6:30 AM CST
Where
Covington County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.633, -89.553 (the zone’s center; the record gives no point)

Many roads were becoming flooded from continued rainfall on saturated ground.

Flash Flood, Jasper

When
March 3, 3:00 AM CST to 6:00 AM CST
Where
Jasper County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
32.019, -89.119 (the zone’s center; the record gives no point)

Additional rainfall continued to produce flooding of several county roads.

Flash Flood, Marion

When
March 3, 4:00 AM CST to 6:00 AM CST
Where
Marion County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.417, -89.550

A few roads in the county had flooding.

Flash Flood, Lincoln

When
March 3, 7:15 AM CST to 10:15 AM CST
Where
Lincoln County, Countywide
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
31.532, -90.454 (the zone’s center; the record gives no point)

Additional rainfall produced continued flooding of roads and bridges in the county with up to two dozen roads and six bridges closed.

Flash Flood, Covington

When
March 3, 7:30 AM CST to 10:45 AM CST
Where
Covington County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.633, -89.553 (the zone’s center; the record gives no point)

Additional rainfall on saturated roads produced more flooding of roads in the county.

Flash Flood, Jefferson Davis

When
March 3, 8:00 AM CST to 10:00 AM CST
Where
Jefferson Davis County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.533, -90.117

Several roads were flooded.

Flash Flood, Marion

When
March 3, 8:00 AM CST to 10:00 AM CST
Where
Marion County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.367, -89.267

Additional rainfall produced continued flooding of several roads.

Flash Flood, Lamar

When
March 3, 9:00 AM CST to 10:15 AM CST
Where
Lamar County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.206, -89.509 (the zone’s center; the record gives no point)

Flooding occurred on several roads.

Flash Flood, Jasper

When
March 3, 9:30 AM CST to 11:15 AM CST
Where
Jasper County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
32.019, -89.119 (the zone’s center; the record gives no point)

Several roads in the county were flooded from continued rainfall.

Flash Flood, Lincoln

When
March 3, 11:00 AM CST to 2:00 PM CST
Where
Lincoln County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.532, -90.454 (the zone’s center; the record gives no point)

Numerous roads and bridges continued to be flooded due to additional rainfall.

Flash Flood, Marion

When
March 3, 11:00 AM CST to 2:00 PM CST
Where
Marion County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.231, -89.822 (the zone’s center; the record gives no point)

Minor street flooding occurred in various portions of the county.

Flash Flood, Covington

When
March 3, 11:00 AM CST to 2:00 PM CST
Where
Covington County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.783, -89.033

Additional roads became flooded from continued rainfall in the county.

Flash Flood, Jefferson Davis

When
March 3, 11:00 AM CST to 2:00 PM CST
Where
Jefferson Davis County, Countywide
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
31.570, -89.823 (the zone’s center; the record gives no point)

Additional rainfall caused more flooding of roads with several roads closed.

Flash Flood, Lamar

When
March 3, 11:00 AM CST to 2:00 PM CST
Where
Lamar County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.206, -89.509 (the zone’s center; the record gives no point)

A few roads experienced minor flooding from continued rainfall.

Flash Flood, Jones

When
March 3, 12:00 PM CST to 2:00 PM CST
Where
Jones County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.623, -89.169 (the zone’s center; the record gives no point)

Minor street flooding occurred in various portions of the county.

Flash Flood, Forrest

When
March 3, 12:00 PM CST to 2:00 PM CST
Where
Forrest County, Hattiesburg
Reported by
EMERGENCY MANAGER
Coordinates
31.189, -89.258 (the zone’s center; the record gives no point)

Several roads flooded, mainly southeast of Hattiesburg.

Flash Flood, Madison

When
March 3, 1:30 PM CST to 4:30 PM CST
Where
Madison County, Gluckstadt
Reported by
EMERGENCY MANAGER
Coordinates
31.850, -88.650

Several roads flooded in the Gluckstadt area.

Flash Flood, Copiah

When
March 3, 2:00 PM CST to 4:00 PM CST
Where
Copiah County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.869, -90.449 (the zone’s center; the record gives no point)

Flooding occurred on a few roads across the county.

Flash Flood, Jones

When
March 3, 2:15 PM CST to 6:00 PM CST
Where
Jones County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.623, -89.169 (the zone’s center; the record gives no point)

Minor flooding occurred on the roads in various portions of the county.

Flash Flood, Marion

When
March 3, 2:15 PM CST to 5:00 PM CST
Where
Marion County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.231, -89.822 (the zone’s center; the record gives no point)

Additional rainfall on saturated ground produced continued minor street flooding.

Flash Flood, Covington

When
March 3, 2:15 PM CST to 5:00 PM CST
Where
Covington County, Countywide
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
31.633, -89.553 (the zone’s center; the record gives no point)

Numerous roads were flooded from the continued rainfall. At least 10 roads had to be closed due to flooding.

Flash Flood, Lauderdale

When
March 3, 2:15 PM CST to 6:00 PM CST
Where
Lauderdale County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
32.404, -88.662 (the zone’s center; the record gives no point)

Flooding occurred on several low lying roads. One road was closed due to the high water.

Flash Flood, Forrest

When
March 3, 2:15 PM CST to 6:00 PM CST
Where
Forrest County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.250, -89.667

Several roads flooded from continued rainfall over saturated ground.

Flash Flood, Jefferson Davis

When
March 3, 2:15 PM CST to 5:30 PM CST
Where
Jefferson Davis County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.570, -89.823 (the zone’s center; the record gives no point)

Several roads remained closed and water covered additional roads due to the continued flooding rains.

Flash Flood, Lamar

When
March 3, 2:15 PM CST to 5:00 PM CST
Where
Lamar County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.206, -89.509 (the zone’s center; the record gives no point)

Flooding occurred on several roads from continued periods of heavy rainfall.

Flash Flood, Jasper

When
March 3, 2:30 PM CST to 6:00 PM CST
Where
Jasper County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
32.019, -89.119 (the zone’s center; the record gives no point)

Flooding continued on several roads due to additional rainfall.

Flash Flood, Smith

When
March 3, 3:00 PM CST to 4:30 PM CST
Where
Smith County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
32.018, -89.507 (the zone’s center; the record gives no point)

A few roads in the county were flooded.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, March 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5238346, 5238347, 5238348, 5238349, 5238351, 5238350, 5238352, 5238353, 5238354, 5238355, 5238356, 5238358, 5238357, 5238359, 5238447, 5238448, 5238446, 5238449, 5238450, 5238454, 5238458, 5238453, 5238455, 5238457, 5238459, 5238547, 5238451, 5238456, 5238548, 5238549, 5238550, 5238452, 5238463, 5238553, 5238560, 5238460, 5238559, 5238561, 5238558, 5238551, and more.